MAUDE Adverse Event Report: ARTHREX, INC. SUPERMX COMPRESSION STAPLE, 18W X 18L; STAPLE, FIXATION, BONE

ARTHREX, INC. SUPERMX COMPRESSION STAPLE, 18W X 18L; STAPLE, FIXATION, BONE
Model Number SUPERMX COMPRESSION STAPLE, 18W X 18L
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that two staples broke 6 weeks postoperatively after a tn arthrodese whilst decompression with a heel shoe.No further information received.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint is confirmed.The most likely cause for the reported failure is a patient specific event.Upon visual evaluation of x-ray attached to the complaint of an alleged dynanite® supermx nitinol staple, 18w x 18l.It was concluded that the implanted dynanite supermx nitinol staple, 18w x 18l broke in several pieces.The method of bone preparation employed during the procedure, as well as the bone quality encountered, was not provided.Per dfu-0157-10.Revision 0.E.Warnings.5.Postoperatively and until healing is complete, fixation provided by this device should be considered as temporary and may not withstand weight bearing or other unsupported stress.The fixation provided by this device should be protected.The postoperative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the device.11.Detailed instructions on the use and limitations of this device should be given to the patient.12.Dynanite staple only: the implants are not designed to replace normal healthy bone or withstand the stress placed upon the device by full or partial weight-bearing or load bearing in the presence of nonunion, delayed union or incomplete healing.Immobilization of the treatment site using routine methods (casting, splinting, etc.) should be maintained until bone healing has occurred (4-6 weeks).

Brand Name
SUPERMX COMPRESSION STAPLE, 18W X 18L
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18246874
Report Number1220246-2023-09046
Device Sequence Number6685559
Product Code JDR
UDI-Device Identifier00888867300941
UDI-Public00888867300941
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K203180
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSUPERMX COMPRESSION STAPLE, 18W X 18L
Device Catalogue NumberAR-8719MX-1818
Device Lot Number2339127317
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2023
Supplement Date Received by Manufacturer01/04/2024
Initial Report FDA Received Date12/01/2023
Supplement Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown